← Return to Premature ventricular contractions (PVCs)

Discussion
MichSophie (@mlcheyne)

Premature ventricular contractions (PVCs)

Heart Rhythm Conditions | Last Active: Jul 21, 2019 | Replies (55)

Comment receiving replies
@slynnb

Problems with the esophagus, including GERD, can trigger some palpitations. HOWEVER, while you can do whatever you want with drugs – and, yes , PPIs are over the counter and have long been considered safe – I am adamantly against them. In fact, my cardiologist – an arrhythmia expert – also agrees with me. PPIs were hawked as preventing esophageal cancer ( now some researchers think they are the reason esophageal cancer rates are rising, not falling) and can cause arrhythmia because of their impact on magnesium. PPIs raise the risk of serious kidney disease, B12 deficiency, heart attack and possibly dementia and a myriad of other problems that are not immediately evident. Recently, they were found to increase dangers of torsades de pointes,a specific form of ventricular tachycardia in patients with a long QT interval, that can cause sudden death. You can always lose weight, eliminate processed foods and try other approaches or, sure, take the PPIs. But to use them to somehow be the answer to palpitations is not something I would personally do.https://www.cbsnews.com/news/heartburn-drugs-proton-pump-inhibitors-ppi-risks-prilosec-nexium-prevacid/

Jump to this post


Replies to "Problems with the esophagus, including GERD, can trigger some palpitations. HOWEVER, while you can do whatever..."

Gaviscon is pretty safe. Liquid form works better for some people. I use it. I'm thin, avoid all my triggers for reflux and still have it. Ppis and proton pump inhibitors cause itching and rashes for me (just as well).